Cipro Warning  

  RSS

liftsiron
(@liftsiron)
Estimable Member
Joined: 9 months ago
Posts: 215
14/02/2019 5:30 pm  

Adverse effects associated with the use of Cipro can cause debilitating, life long injuries and they may occur following just one or a few doses. Cipro belongs to a class of powerful antibiotics known as fluoroquinolone which have been linked to serious side effects including ruptured tendons and neurological damage resulting from seizures.

The link between Cipro and tendon problems was documented in an article published by the University of Kansas Medical Center, Kansas City. The researchers studied two cases of Cipro-related tendon rupture, concluding that ample evidence exists "suggesting a causal relationship between fluoroquinolones and tendon rupture," and that "typically, spontaneous tendon rupture occurs during or shortly after a course of therapy, but symptoms may occur months after taking fluoroquinolones."

The incidences of tendon rupture is more common in the elderly and individuals on steroid therapy, however younger users are at risk too.

In 2001, the Epilepsy Foundation warned today that fluoroquinolone antibiotics such as Cipro (ciprofloxacin), can induce seizures in people with epilepsy and other individuals who might be at risk for seizures due to family history or previous central nervous system insults such as head trauma, stroke, tumor, or infection.

It is believed that Cipro causes seizures by interfering with neuronal inhibitory activity by blockade of binding of GABA, a major inhibitory neurotransmitter with the GABA-A receptor.

More than two thousand tendon ruptures in weight trained athletes have resulted in relation to cipro use.

liftsiron is a fictional character and should be taken as such.


Quote
MrAnderson
(@mranderson)
New Member
Joined: 1 month ago
Posts: 2
14/02/2019 6:23 pm  

I was prescribed a high dose of cipro for 6 weeks. finished it up 2 months ago. so far the sides have been mild, but I purposely didnt touch weights while on it and up until now. This past week I began to work out again. I'm hoping I waited long enough after to train. Is there anything I can take that can decrease the risk of tendon/cartilage injuries.


ReplyQuote
jboldman
(@jboldman)
Reputable Member
Joined: 9 months ago
Posts: 434
14/02/2019 7:05 pm  

this can not be stated too much. i am a self medicating type of guy and am very proactive with my health. since i tend to be in situations where immediate medical care is not always possible i usually have a jumpkit that has most of what i anticipate needing up to and including minor surgery. cipro was included since it is one of the strongest broad spectrum antibiotics available. after learning of the damaging effect on tendons possible with cipro use i sent it down the road in favor of a couple other more benign antibiotics. be warned, do not take cipro if you are resistance training or any other kind of training for that matter.

jb


ReplyQuote
MrAnderson
(@mranderson)
New Member
Joined: 1 month ago
Posts: 2
14/02/2019 7:40 pm  

its been two months since my last dose. i've heard to wait everything from a month to a year. what is the norm to wait after taking a fluoroquinolone


ReplyQuote
Share:
  
Working

Please Login or Register